Ed Treatment It’s tempting when you are seeking ed treatment to want to rush off and find a cure straight away. Unfortunately, so many men do this at the peril of removing the obvious culprits. So rather than getting rid of the cause, you might just be medicating the symptoms! The last thing you want to do is introduce more drugs into your body if it turns out that it you are taking a medication which is causing the erectile dysfunction in the first place! That’s right, some medications contribute to erectile dysfunction! In other words, you may not have a problem at all. That’s why it’s best, before embarking on a visit to your doctor in hot pursuit of a cure, to look into what kinds of medications you are currently taking. Examples of medications that can take a toll on erectile strength are some blood pressure drugs, antihistamines, antidepressants, tranquilizers, appetite suppressants, and cimetidine (an ulcer drug). Ask your doctor or pharmacist whether any of the drugs you take could be contributing to ED. If one of the medications you take has ED as a side effect, your doctor may be able to prescribe a different one. A common scenario is the following: A man, let’s call him Mark, begins to experience erectile problems. So whereas before, Mark had no problem with his girlfriend, now he’s finding that he’s flagging in bed. He feels embarrassed. His girlfriend acts like it’s okay, but their conversation is a little awkward and he’s left with a sick feeling in his stomach. Mark is 42 and he’s heard that men his age are more likely to have erectile problems, so he fears that he might just have to suck it up. The next time he is intimate with his girlfriend, he feels a bit more uncertain. She reacts in a way that does not reassure him, and he feels guilty and embarrassed. In fact, he feels so guilty and embarrassed that the ed seems to be getting worse each time he’s with her. So Mark goes to a doctor, and gets a prescription for Viagra. Now, of course, a good doctor will make sure he’s not taking anything that might be causing ed to begin with, but the unfortunate fact is that doctors can (many of them) be quick to prescribe men with medication if they fit the profile for ed – i.e. they are over a certain age, and maybe have lifestyle factors that are known causes (smoking, obesity). So it’s not beyond the pale that poor old Mark is taking some medication the doctor has overlooked entirely, and now he’s putting more drugs in his body.
Moreover, because he has lost confidence from trying and not succeeding a few times to get it up with his girlfriend, heâ€™s set up a feedback loop or association with sexual behavior: when he begins to get turned on with his girlfriend he goes into a state of anxiety, and anxiety is an erection killer. Long story short: eliminate the most obvious causes of ed before making any assumptions about your age, fitness or other â€˜naturalâ€™ causes. Ed is not a natural consequence of ageing! By just consulting with your doctor and figuring out which meds might be causing it, and safely, and with medical help, reducing or replacing the obvious culprits, you just might very well save yourself the headache of more and more drugs!